A Caltech Library Service

Optimal research for Cournot oligopolists

Li, Lode and McKelvey, Richard D. and Page, Talbot (1987) Optimal research for Cournot oligopolists. Journal of Economic Theory, 42 (1). pp. 140-166. ISSN 0022-0531. doi:10.1016/0022-0531(87)90107-4.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


An oligopolistic industry faces uncertain demand. Firms can conduct research prior to production, obtaining private data that is informative of the unknown parameters of demand. Firm strategies thus consist of a level of research and a subsequent production strategy based on their research findings. We characterize the Bayes equilibrium of such a model when demand is linear, with unknown intercept, and the information structure has linear conditional expectations. We compare the solution to an efficiency standard, finding inefficiencies even in the competitive limit.

Item Type:Article
Related URLs:
URLURL TypeDescription ItemWorking Paper
Additional Information:© 1987 Academic Press, Inc. Received March 6, 1985; revised January 14, 1986. This paper has benefited from the comments of Leo Hurwicz, Jim Quirk, Joel Sobel, and Doug Rivers. Formerly SSWP 563.
Issue or Number:1
Record Number:CaltechAUTHORS:20171113-154623808
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:83170
Deposited By: Jacquelyn Bussone
Deposited On:15 Nov 2017 23:52
Last Modified:15 Nov 2021 19:55

Repository Staff Only: item control page